Substance Use

Lortab Overdose: What You Need to Know

TABLE OF CONTENTSTable of Contents

white pills lortab mans hand

What You Need to Know About Lortab Overdose

Lortab is a combination pain medication synthesized with hydrocodone and acetaminophen. Although this medication offers patients value in a clinical setting, this opioid is often abused in the United States. It is also commonly prescribed under the brand name Vicodin.

Since 2009, hydrocodone has been the second most frequently encountered prescription opioid within drug evidence, as reported by the DEA’s databases. Lortab significantly contributes to the nation’s opioid crisis, so you must know the warning signs of a drug overdose. If Lortab has become an issue and you’re struggling to overcome a Lortab/hydrocodone addiction, here’s what you need to know. 

If you or your loved one is abusing Lortab and worries about the progression of use, discover Zinnia Healing’s treatment process and levels of care. Taking this initial step is pivotal on your road to recovery. 

Can You Overdose on Lortab?

Yes, when taken in high doses or combined with other substances, Lortab use can result in an overdose. When you take a large amount of Lortab, increase the amount of hydrocodone too quickly, or combine this drug with other prescription painkillers, your risk of an overdose will increase significantly.  

What to Do in an Emergency?

If you suspect someone close to you is overdosing on Lortab, call 911 immediately.

Please call 911 right away to get help and advice for a person who is overdosing.

What Are the Treatment Options for a Lortab Overdose?

A Lortab overdose is considered a medical emergency. In the event of an opioid overdose, several FDA-approved brands of naloxone can rapidly reverse the emergency. This life-saving medication should be readily available if you or your loved one is struggling with Lortab addiction. The effects will be reversed until medical help arrives. As discussed above, immediately call 911 if an overdose occurs. After you have done so, lay the individual on their side to prevent choking. 

Is a Lortab Overdose Dangerous?

A Lortab overdose can rapidly lead to severe complications, including coma and death. A lack of responsiveness can quickly become fatal if no one is around to assist you or seek medical attention. Sadly, if too little oxygen reaches your brain, you could experience permanent brain damage or death. 

The goal is to take a proactive approach, addressing your or your loved one’s struggles with Lortab before an overdose occurs. Help is just a phone call away. Call Zinnia Healing at (855) 430-9439 to discuss the comprehensive treatment options available. 

How Much Lortab Does It Take to Overdose?

There are many variables to consider concerning a dangerous dose of Lortab. However, data shows that dosages at or above 50 MME/day increase the risk of an overdose by at least double. This dose equates to approximately ten tablets of Lortab. The timeline in which you take Lortab matters as much as what you combine it with. For example, taking other opioids or drinking alcohol can increase your risk of respiratory depression and overdose death. 

What Are the Signs and Symptoms of a Lortab Overdose?

Lortab has several common adverse effects, including constipation and nausea. These two effects are present in more than 10% of users. However, there is a long list of other dangerous side effects and overdose symptoms, including the following:

  • Breathing problems and shallow breathing that result in severe respiratory depression
  • Chills
  • Anxiety
  • Low blood pressure
  • Slowed heart rate 
  • Tiredness and loss of consciousness 
  • Muscle weakness
  • Clammy skin
  • Blue lips
  • Pinpoint pupils 

What Increases the Risk of a Lortab Overdose?

Drug interactions are among the most significant concerns surrounding a potential Lortab overdose. For example, taking Lortab with any other central nervous system depressant can result in profound sedation, coma, and death. 

The other primary consideration is the route of administration. For example, if you crush an extended-release capsule to snort, inject, or swallow, you will receive too much hydrocodone at once. Those with underlying health conditions, such as chronic obstructive pulmonary disease or asthma, can also face an increased risk of fatal complications. 

Why Does a Lortab Overdose Occur?

Oxycodone and hydrocodone overdose occur when you accidentally or intentionally take too much medicine containing these ingredients. Mixing Lortab with other prescription medications or illicit drugs, including alcohol and specific anxiety meds, will raise your risk of an overdose.  

How to Tell Someone Is on Lortab?

Many patients take Lortab daily to treat pain conditions. These individuals can often function in their everyday life, and unless you knew they were taking Lortab, you might not be able to tell. 

Once Lortab misuse becomes an issue, you may start to notice changes in a loved one’s personality, behavioral health, and routine. If someone is taking Lortab in a way that is destructive to their lives, it’s crucial to be mindful of the physical and psychological signs of opioid abuse. For example, an increase in social consequences, taking more Lortab than prescribed, worsening health, etc. 

Why Would Someone Take Lortab?

A Lortab addiction can develop unintentionally. Your healthcare provider may have prescribed Lortab for legitimate pain treatment. However, since Lortab is habit-forming, it can cause those with a history of substance abuse to take more than their doctor recommends. In other cases, tolerance can build and lead patients to take more to achieve the same effect. This pattern results in dependence. To avoid withdrawal symptoms, users will continue taking Lortab, even if they no longer need it. 

How to Help Someone With a Lortab Use Disorder?

If you or your loved one is abusing prescription drugs, such as Lortab, help is available. Opioid-related addiction treatment can help users access the resources they need to achieve sobriety. If this level of professional treatment is what you seek, Zinnia Healing offers a range of comprehensive, evidence-based treatment programs. Each treatment plan is individualized to meet your unique needs and evolving goals on your recovery journey. 

Zinnia Healing offers a range of treatment options, including the most effective therapy options and the latest alternative treatment options. This approach ensures customized treatment for each patient. Are you ready to take the next step toward long-term recovery? Please contact our professional team of substance abuse and mental health experts today.